MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL; PERIPHERAL IV CATHETERS
Catalog Number 381034
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd iag bc pro global catheter broke.The following information was provided by the initial reporter: tip of cannula has broken off as mo withdrawing whole unit.Mo attempting to withdraw blood sample when noticed ballooning and pt complained of soreness in left cubital fossa.Withdrew cannula and tip snapped.Torniquet applied and urgent uss required.Tip has been surgically removed - lodged in subcutaneous tissue.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a break in the iv catheter tubing was confirmed; however, the root cause could not be determined.Two 20g insyte autoguard iv catheters were provided for investigation.The length of one iv catheter was shorter than the other.The shorter iv catheter exhibited evidence of use and a microscopic examination of the iv catheter tubing revealed an uneven surface at the tip.The cross section exhibited evidence of a sharp instrument cut.A longitudinal scoreline was observed in the tubing leading to the sharp instrument damage.A breach in the iv catheter that was consistent with needle puncture damage was also observed near the broken end of the iv catheter.It is possible that the iv catheter was damaged by a needle during insertion; however, the specific mechanism of damage could not be determined.Had the needle punctured the tubing during manufacturing, the damage would likely preclude insertion of the device.The instructions for use (ifu) indicate that if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur.A quality notification for needle puncture damage in the iv catheter tubing was generated during the production of this batch.However, it could not be determined if that incident contributed to the failure observed on the sample.No other similar complaints were reported from the implicated lot.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD IAG BC PRO GLOBAL
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19840381
Report Number1710034-2024-00782
Device Sequence Number7594950
Product Code FOZ
UDI-Device Identifier00382903810345
UDI-Public(01)00382903810345
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number381034
Device Lot Number3278230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown